• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
* * * - - 2 votes

Tramadol + Deprenyl


  • Please log in to reply
7 replies to this topic

#1 chrono

  • Guest, Moderator
  • 2,444 posts
  • 801
  • Location:New England

Posted 16 May 2010 - 10:42 AM


I've been thinking about deprenyl for some time. I have motivational problems related to inattentive ADD, which have only been exacerbated by years of dealing with a fairly severe chronic pain situation, and the attendant limitations it imposes on me.

I'm currently taking tramadol, 100mg 2-3x daily (for about 2 years now). Tramadol is an SNRI, and also a weak SSRI. This is theoretically counterindicated because of deprenyl's MAOI quality. But several people have mentioned in passing that combining this with deprenyl should not be a problem (luv2increase used to use this combo), but I was hoping for a more solid understanding.


If problems were to arise, would they necessarily be subjectively apparent? In what timeframe would they occur (i.e. could something really bad happen before there was a chance to notice/do anything about it)?

What difference does MAOI A/B make in this situation? Would deprenyl be safe as long as I remained under the doses which putatively cause MAO-A inhibition (~10mg)?

I'm also looking at BPAP (deprenyl's tryptamine analog), which is a very weak MAO-A inhibitor: "(-)BPAP, obviously because of its close structural similarity to tryptamine, is a weak, selective inhibitor of MAO-A, but this effect is from pharmacological point of view not significant. The effect of (-)BPAP in the shuttle box is due exclusively to its CAE effect, as this substance is 10 times more potent than clorgyline in antagonizing tetrabenazine induced depression, while 10,000 times less potent than clorgyline in inhibiting MAO-A activity" (Knoll 2003). Would this be better than deprenyl because of the "pharmacological insignificance" of the inhibition, or worse because it's MAOI-A?


I would warmly appreciate any help you could offer in understanding the practical risks of this combo more specifically, and how experimentation might be conducted safely.

Edited by chrono, 16 May 2010 - 11:13 AM.


#2 Animal

  • Guest
  • 689 posts
  • 158
  • Location:UK

Posted 16 May 2010 - 12:50 PM

It should be fine, I think you're already aware that as long as you're only inhibiting MAO-B then there should be any conflicting interactions. I would expect if serotonin syndrome were to develop it would not be acute die to the minimal MAO-A inhibition you should be experiencing if you're not being stupid with the dosing. This would make you feel ill enough that you would voluntarily stop both the tramadol and deprenyl before it became terminal. Even then, it can be managed in a hospital environment.

My major question is how you're going to source BPAP? It's far more effective as a CAE then deprenyl and I would love to acquire some.

sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#3 medievil

  • Guest Guest
  • 3,750 posts
  • 20
  • Location:Belguim

Posted 16 May 2010 - 12:55 PM

What difference does MAOI A/B make in this situation?

MAOB only breaks down dopamine while MAOA also breaks down serotonin, when only inhibiting MAOB there's no risk of developping serotonin syndrome by combining it with a serotogenic.
While 10mg is theoretically safe, i wouldnt go over 5mg a day.

#4 ycomp

  • Guest
  • 4 posts
  • 0

Posted 16 May 2010 - 01:20 PM

What difference does MAOI A/B make in this situation?

MAOB only breaks down dopamine while MAOA also breaks down serotonin, when only inhibiting MAOB there's no risk of developping serotonin syndrome by combining it with a serotogenic.
While 10mg is theoretically safe, i wouldnt go over 5mg a day.


they both break down other things too... MAOB also PEA. Which I think is what messed me up a week ago. I had one of those adregenic or however you spell it storms. Face went red, body temp up slightly and pulse racing like I was sprinting... oh and brain-fuck feeling... it passed in less than an hour but it was a bit scary. I think the reason it happened was because I had taken a bunch of Phenibut (either 1.5 or 2 grams) can't remember. I guess Phenibut and deprenyl don't go well together. I was on other stuff too like lyrica, tianeptine, cigarettes and cognac but I'm pretty sure it was the phenibut. I remember reading somewhere the next-day awesome feeling from Phenibut might be attributed to it kind of releasing a bunch of PEA the next day. Well it was like 8-9 hrs after taking it.

#5 Animal

  • Guest
  • 689 posts
  • 158
  • Location:UK

Posted 16 May 2010 - 01:28 PM

What difference does MAOI A/B make in this situation?

MAOB only breaks down dopamine while MAOA also breaks down serotonin, when only inhibiting MAOB there's no risk of developping serotonin syndrome by combining it with a serotogenic.
While 10mg is theoretically safe, i wouldnt go over 5mg a day.


they both break down other things too... MAOB also PEA. Which I think is what messed me up a week ago. I had one of those adregenic or however you spell it storms. Face went red, body temp up slightly and pulse racing like I was sprinting... oh and brain-fuck feeling... it passed in less than an hour but it was a bit scary. I think the reason it happened was because I had taken a bunch of Phenibut (either 1.5 or 2 grams) can't remember. I guess Phenibut and deprenyl don't go well together. I was on other stuff too like lyrica, tianeptine, cigarettes and cognac but I'm pretty sure it was the phenibut. I remember reading somewhere the next-day awesome feeling from Phenibut might be attributed to it kind of releasing a bunch of PEA the next day. Well it was like 8-9 hrs after taking it.


I'm not surprised that happened, you're being reckless combining psychoactives like that, especially when Phenibut, Depreny and Tianeptine all have catecholaminergic effects. Actually I think you deserved it, because you're obviously just looking to get fucked up rather then pursuing more benign and sustainable effects. I would expect a few aneurysms formed during that blood pressure spike, I would be careful not to piss round like this again too soon otherwise one could rupture.

#6 penisbreath

  • Validating/Suspended
  • 530 posts
  • 29
  • Location:in the mousetrap

Posted 17 May 2010 - 11:07 AM

i'd be interested in hearing about how you respond to deprenyl. i've also been experiencing chronic motivation and attention problems after recurring depressive episodes. unfortunately, traditional stimulants tend to exacerbate my OCD, while SSRI's provide anxiety relief, but tend to fuck with my focus and motivation. i've inquired about deprenyl a couple of times, but have just been met with trepidation, which is strange because its use seems so widespread on these boards.

#7 chrono

  • Topic Starter
  • Guest, Moderator
  • 2,444 posts
  • 801
  • Location:New England

Posted 18 May 2010 - 07:45 PM

It should be fine, I think you're already aware that as long as you're only inhibiting MAO-B then there should be any conflicting interactions.

My major question is how you're going to source BPAP? It's far more effective as a CAE then deprenyl and I would love to acquire some.

Thanks a lot for the reply. I'm cautiously optimistic that deprenyl might address a cluster or two of DA-related behaviors/responses in a sustainable way. It's come up time and again the best bet, as I've been researching progressively more obscure dopaminergics. I had discounted it because on many drug info sites, tramadol is listed a contraindication which is "theoretically capable" of producing these serotonin effects.

Peter at Vitaspace carries BPAP, though it's one of the many products not listed on the webpage. His product sheet claims an assay to 99.9%, including TLC, mass spec and NMR. He sells 8000mcg (8mg) for $150 (+$6 shipping). It's dissolved in 30mL water, supposedly making for 10mcg per drop from this bottle. I'd greatly prefer BPAP for its superior CAE profile as well, but I might start on deprenyl due to budgetary limitations :)

I'm not surprised that happened, you're being reckless combining psychoactives like that, especially when Phenibut, Depreny and Tianeptine all have catecholaminergic effects.

Could you elaborate on possibly dangerous combinations? I'm very cautious and risk-averse, but if I end up taking this for an extended period I'll probably want to combine it with some other cognitive enhancers, etc. Are there certain targets which should be avoided to different degrees? I have a lot of basic research to go back over now that my concern is more practical, but I'd still be very interested in your response (there was a brief discussion of combining with other DAergics in this post).

Edited by chrono, 19 May 2010 - 06:13 AM.


sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#8 Rhcan09

  • Guest
  • 74 posts
  • 3

Posted 19 May 2010 - 05:49 AM

I also would be interested in BPAP if there was a reasonable source for it.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users